advertisement

Sleep Disorders

Question
Posted by: Night Owl | 2016/06/25

Q.

Ivedal

Hello Dr I have been a Night Sr for 5 years and know that this lifestyle wrecks havoc on ones health but thankfully will retire end of August. I have had to rely on taking Ivedal 10 mgs to sleep in the day and then at night when off otherwise I would never sleep. I know that my whole sleep pattern and rhythm is totally out of sync and now even struggle to fall asleep after taking it and wake up often once asleep. As a result I never fell refreshed and am chronically tired. I feel that this also contributes to my general aches and pains. However, once I stop work I want to come off these tablets. What would be the best way to do so? Thank you.

Expert's Reply

A.

Sleep disorders expert
- 2016/09/02

Hi Night owl - apologies for the delay but I have not been receiving emails. I hope now that you are not working nights that your sleep has returned to normal. If not start gradually reducing the tablets - by 1/4 tablet each week while keeping the hours of your sleep quite short. It may take a few months to get off the sleeping tablets completely. Remember also that the amount of sleep you now need may be significantly shorter than when you first started working nights

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.